Alert archive / Minnesota / Winter Storm Watches in 2008
Winter Storm Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Dec 8, 2008, 5:01 AM CST for Eau Claire County, Pepin County, Pierce County, Wisconsin; 10 counties in Minnesota. It took effect at Dec 8, 2008, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 5:01 AM CST (11:01 UTC)
- In effect from
- Dec 8, 2008, 6:00 PM CST
- Expired
- Dec 8, 2008, 1:43 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Eau Claire County, WI, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 79 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 081101 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 501 AM CST MON DEC 8 2008 ...SIGNIFICANT SNOW TODAY INTO TONIGHT... .SNOW WILL BE MOVING INTO CENTRAL MINNESOTA TODAY...AND THEN DEVELOPING OVER SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR HEAVY SNOW AND BLOWING SNOW OVER SOUTH CENTRAL MINNESOTA TONIGHT AND TUESDAY MORNING. A WINTER STORM WATCH HAS BEEN ISSUED FOR TONIGHT AND TUESDAY MORNING FOR AREAS SOUTH OF A LINE FROM NEW ULM AND MANKATO...TO DURAND AND EAU CLAIRE. WINTER WEATHER ADVISORIES HAVE BEEN POSTED FOR MOST OF CENTRAL MINNESOTA AND THE REMAINDER OF WEST CENTRAL WISCONSIN. ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED OVER PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA BY LATE TONIGHT. 6 TO 10 INCHES OF SNOW IS POSSIBLE OVER SOUTH CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN BY TUESDAY MORNING. SOME ADJUSTMENTS TO SNOW AMOUNTS...ALONG WITH UPGRADES TO WARNINGS...MAY BE NEEDED LATER THIS AFTERNOON. THE SNOW MAY BE PRECEDED BY A PERIOD OF FREEZING RAIN OR SLEET THIS AFTERNOON OVER FAR SOUTHERN MINNESOTA. IN ADDITION...NORTH WINDS OF 20 TO 30 MPH WILL BE INCREASING OVER SOUTHERN MINNESOTA OVERNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A STORM SYSTEM WILL BE ORGANIZING OVER THE HIGH PLAINS TODAY AND TRACKING ACROSS THE MISSOURI...IOWA BORDER AREA...LATE TONIGHT AND TUESDAY MORNING. LISTEN FOR LATER UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. MNZ047>052-054>059-064-081900- /O.NEW.KMPX.WW.Y.0015.081208T1500Z-081209T0300Z/ STEVENS-POPE-STEARNS-BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS 501 AM CST MON DEC 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. SNOW WILL SPREAD ACROSS THE AREA THIS MORNING AND CONTINUE INTO THE EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. INCREASING NORTH WINDS LATE THIS AFTERNOON AND EVENING...MAY CAUSE BLOWING AND DRIFTING SNOW...GENERALLY WEST OF A LINE FROM MORRIS...TO WILLMAR...AND GRANITE FALLS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ053-060>063-065>070-073>075-WIZ014>016-023-025-027-081900- /O.NEW.KMPX.WW.Y.0015.081208T2100Z-081209T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-POLK-BARRON-RUSK- ST. CROIX-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 501 AM CST MON DEC 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. SNOW WILL DEVELOP LATER THIS MORNING AND BECOME HEAVIER LATE THIS AFTERNOON. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS ALSO POSSIBLE LATE THIS AFTERNOON..SOUTH OF A LINE FROM REDWOOD FALLS TO NEW ULM. EXPECT THE SNOW TO CONTINUE TONIGHT WITH TOTAL ACCUMULATIONS REACHING 4 TO 6 INCHES BY TUESDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ076>078-082>085-091>093-WIZ024-026-028-081900- /O.NEW.KMPX.WS.A.0006.081209T0000Z-081209T1500Z/ LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-PIERCE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...RIVER FALLS...PRESCOTT...DURAND...PEPIN... EAU CLAIRE...ALTOONA 501 AM CST MON DEC 8 2008 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. EXPECT SNOW TO DEVELOP LATE THIS AFTERNOON...AND CONTINUE INTO TUESDAY MORNING. PERIODS OF HEAVY SNOW ARE POSSIBLE DURING THE EVENING...WHICH COULD CAUSE ACCUMULATIONS TO BE GREATER THAN 6 INCHES. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS POSSIBLE OVER SOUTH CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 30 MPH LATE TONIGHT...CAUSING BLOWING AND DRIFTING SNOW. THE GREATEST RISK FOR THE STRONGER WINDS WILL BE OVER SOUTH CENTRAL MINNESOTA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JPR
2 follow-up statements
000 WWUS43 KMPX 081529 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 929 AM CST MON DEC 8 2008 ...SIGNIFICANT SNOW TODAY INTO TONIGHT... .SNOW WILL BE MOVING INTO CENTRAL MINNESOTA TODAY...AND THEN DEVELOPING OVER SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. PRIOR TO THE ONSET OF SNOW...A MIX OF FREEZING RAIN AND SLEET IS POSSIBLE ACROSS WEST CENTRAL MINNESOTA DURING THE LATE MORNING HOURS. TONIGHT INTO TUESDAY MORNING...THERE IS THE POTENTIAL FOR HEAVY SNOW AND BLOWING SNOW OVER SOUTH CENTRAL MINNESOTA. A WINTER STORM WATCH HAS BEEN ISSUED FOR TONIGHT AND TUESDAY MORNING FOR AREAS SOUTH OF A LINE FROM NEW ULM AND MANKATO...TO DURAND AND EAU CLAIRE. WINTER WEATHER ADVISORIES HAVE BEEN POSTED FOR MOST OF CENTRAL MINNESOTA AND THE REMAINDER OF WEST CENTRAL WISCONSIN. ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED OVER PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA BY LATE TONIGHT. 6 TO 10 INCHES OF SNOW IS POSSIBLE OVER SOUTH CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN BY TUESDAY MORNING. SOME ADJUSTMENTS TO SNOW AMOUNTS...ALONG WITH UPGRADES TO WARNINGS...MAY BE NEEDED LATER THIS AFTERNOON. THE SNOW MAY BE PRECEDED BY A PERIOD OF FREEZING RAIN AND SLEET THIS MORNING OVER WEST CENTRAL MINNESOTA...AND OVER FAR SOUTHERN MINNESOTA THIS AFTERNOON. IN ADDITION...NORTH WINDS OF 20 TO 30 MPH WILL BE INCREASING OVER SOUTHERN MINNESOTA OVERNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A STORM SYSTEM WILL BE ORGANIZING OVER THE HIGH PLAINS TODAY AND TRACKING ACROSS THE MISSOURI...IOWA BORDER AREA...LATE TONIGHT AND TUESDAY MORNING. LISTEN FOR LATER UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. MNZ047>052-054>059-064-082330- /O.CON.KMPX.WW.Y.0015.000000T0000Z-081209T0300Z/ STEVENS-POPE-STEARNS-BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS 929 AM CST MON DEC 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW WILL SPREAD ACROSS THE AREA THIS MORNING AND CONTINUE INTO THE EVENING. IN ADDITION...A MIX OF FREEZING RAIN AND SLEET WILL BE POSSIBLE THIS MORNING ACROSS WEST CENTRAL MINNESOTA. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. INCREASING NORTH WINDS LATE THIS AFTERNOON AND EVENING...MAY CAUSE BLOWING AND DRIFTING SNOW...GENERALLY WEST OF A LINE FROM MORRIS...TO WILLMAR...AND GRANITE FALLS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ053-060>063-065>070-073>075-WIZ014>016-023-025-027-082330- /O.CON.KMPX.WW.Y.0015.081208T2100Z-081209T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-POLK-BARRON-RUSK- ST. CROIX-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 929 AM CST MON DEC 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. SNOW WILL DEVELOP LATER THIS MORNING AND BECOME HEAVIER LATE THIS AFTERNOON. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS ALSO POSSIBLE THIS AFTERNOON...SOUTH OF A LINE FROM REDWOOD FALLS TO NEW ULM. EXPECT THE SNOW TO CONTINUE TONIGHT WITH TOTAL ACCUMULATIONS REACHING 4 TO 6 INCHES BY TUESDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ076>078-082>085-091>093-WIZ024-026-028-082330- /O.CON.KMPX.WS.A.0006.081209T0000Z-081209T1500Z/ LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-PIERCE-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...RIVER FALLS...PRESCOTT...DURAND...PEPIN... EAU CLAIRE...ALTOONA 929 AM CST MON DEC 8 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH TUESDAY MORNING. EXPECT SNOW TO DEVELOP LATE THIS AFTERNOON...AND CONTINUE INTO TUESDAY MORNING. PERIODS OF HEAVY SNOW ARE POSSIBLE DURING THE EVENING...WHICH COULD CAUSE ACCUMULATIONS TO BE GREATER THAN 6 INCHES. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS POSSIBLE OVER SOUTH CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING. IN ADDITION...NORTH WINDS WILL INCREASE TO 15 TO 30 MPH LATE TONIGHT...CAUSING BLOWING AND DRIFTING SNOW. THE GREATEST RISK FOR THE STRONGER WINDS WILL BE OVER SOUTH CENTRAL MINNESOTA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 081943 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 143 PM CST MON DEC 8 2008 ...SIGNIFICANT SNOW THIS AFTERNOON AND TONIGHT... .SNOW WILL CONTINUE EXPANDING ACROSS CENTRAL MINNESOTA THIS AFTERNOON...WHILE ANOTHER AREA OF PRECIPITATION DEVELOPS OVER SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATER THIS AFTERNOON AND EVENING. THE SNOW IS EXPECTED TO BECOME HEAVY OVER PARTS OF SOUTHERN MINNESOTA THIS EVENING...WHEN BLOWING SNOW IS ALSO EXPECTED AS NORTHERLY WINDS INCREASE. PRIOR TO THE ONSET OF SNOW...A BRIEF MIX OF FREEZING RAIN...SLEET...AND SNOW WILL BE POSSIBLE ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON. A WINTER STORM WARNING HAS BEEN ISSUED FOR PARTS OF SOUTH CENTRAL MINNESOTA...INCLUDING THE BLUE EARTH...WASECA...ALBERT LEA...AND OWATONNA AREAS...WHERE SNOWFALL AMOUNTS BETWEEN 4 AND 8 INCHES ARE EXPECTED. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR MOST OF CENTRAL MINNESOTA AND THE REMAINDER OF WEST CENTRAL WISCONSIN...GENERALLY ALONG AND SOUTH OF A MORRIS...TO ST CLOUD...TO LADYSMITH WISCONSIN LINE...WHERE ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED. THIS INCLUDES THE TWIN CITIES METRO AREA. IN ADDITION...NORTH WINDS OF 20 TO 30 MPH WILL BE INCREASING OVER SOUTHERN MINNESOTA OVERNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A STORM SYSTEM WILL BE ORGANIZING OVER THE HIGH PLAINS THIS AFTERNOON AND TRACKING ACROSS THE MISSOURI...IOWA BORDER AREA...LATE TONIGHT AND TUESDAY MORNING. LISTEN FOR LATER UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. MNZ084-085-092-093-090345- /O.UPG.KMPX.WS.A.0006.081209T0000Z-081209T1500Z/ /O.NEW.KMPX.WS.W.0004.081208T2100Z-081209T1500Z/ WASECA-STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA 143 PM CST MON DEC 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO BECOME HEAVY OVER PARTS OF SOUTHERN MINNESOTA THIS EVENING...WHEN BLOWING SNOW IS ALSO EXPECTED AS NORTHERLY WINDS INCREASE. PRIOR TO THE ONSET OF SNOW...A BRIEF MIX OF FREEZING RAIN...SLEET...AND SNOW WILL BE POSSIBLE ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON. A WINTER STORM WARNING HAS BEEN ISSUED FOR PARTS OF SOUTH CENTRAL MINNESOTA...INCLUDING THE BLUE EARTH...WASECA...ALBERT LEA...AND OWATONNA AREAS...WHERE SNOWFALL AMOUNTS BETWEEN 4 AND 8 INCHES ARE EXPECTED. IN ADDITION...NORTH WINDS OF 20 TO 30 MPH WILL BE INCREASING OVER SOUTHERN MINNESOTA OVERNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ076>078-082-083-091-WIZ024-026-028-090345- /O.UPG.KMPX.WS.A.0006.081209T0000Z-081209T1500Z/ /O.EXB.KMPX.WW.Y.0015.081208T2100Z-081209T1500Z/ LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-MARTIN-PIERCE-PEPIN- EAU CLAIRE- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... ST. JAMES...MANKATO...FAIRMONT...RIVER FALLS...PRESCOTT... DURAND...PEPIN...EAU CLAIRE...ALTOONA 143 PM CST MON DEC 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP LATE THIS AFTERNOON...AND CONTINUE INTO TUESDAY MORNING. PERIODS OF HEAVY SNOW ARE POSSIBLE DURING THE EVENING...WHICH WILL LIKELY YIELD ACCUMULATIONS BETWEEN 3 AND 6 INCHES. IN ADDITION...NORTH WINDS OF 20 TO 30 MPH WILL BE INCREASING OVER SOUTHERN MINNESOTA OVERNIGHT...CAUSING BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ047>052-054>059-064-090300- /O.CON.KMPX.WW.Y.0015.000000T0000Z-081209T0300Z/ STEVENS-POPE-STEARNS-BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...GRANITE FALLS 143 PM CST MON DEC 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY. INCREASING NORTH WINDS LATE THIS AFTERNOON AND EVENING...MAY CAUSE BLOWING AND DRIFTING SNOW...GENERALLY WEST OF A LINE FROM MORRIS...TO WILLMAR...AND GRANITE FALLS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ053-060>063-065>070-073>075-WIZ014>016-023-025-027-090345- /O.CON.KMPX.WW.Y.0015.081208T2100Z-081209T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-POLK-BARRON-RUSK- ST. CROIX-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 143 PM CST MON DEC 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW WILL CONTINUE DEVELOPING THIS AFTERNOON AND BECOME HEAVIER THIS EVENING. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS ALSO POSSIBLE THIS AFTERNOON...SOUTH OF A LINE FROM REDWOOD FALLS TO NEW ULM. EXPECT THE SNOW TO CONTINUE TONIGHT WITH TOTAL ACCUMULATIONS REACHING 3 TO 6 INCHES BY TUESDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Dec 8, 3:56 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 8, 3:56 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 AM CST MON DEC 8 2008
.DISCUSSION...
A NUMBER OF CHANGES TO THE FORECAST WHICH WAS HINTED AT IN MODEL
RUNS YESTERDAY...ESPECIALLY IN THE UPPER JET TRENDS AND 200 MB.
THE 200 MB PATTERN WAS SUGGESTING A DECENT POTENTIAL OVER THE CWA
WITH A STRONG TEMPERATURE COUPLET FROM THE ROCKIES INTO THE
WISCONSIN...WHICH WOULD HAVE INDICATED AT LEAST SOME ADVISORY
CRITERIA SNOW. THE TREND IS EVEN STRONGER WITH THE 00Z RUNS AND
THE WHOLE PLACEMENT OF THE MAIN SYNOPTIC FEATURES IS FARTHER NW.
700 MB LOW FORECAST OS VERY SIMILAR ON THEE GFS AND NAM TRACKING
FROM THE NORTHERN NEB AREA INTO NORTHERN IA AND BECOMING SHEARED
OUT SOMEWHAT ON TUESDAY. UP TO 4 G/KG ON THE ISENTROPIC SURFACES
SUGGESTS NEAR 8 INCHES OF SNOW GIVEN THE FAVORABLE THICKNESS OVER
SOUTHERN MN. THE DEPTH OF THE DENDRITIC GROWTH AREA ON THE SREF
IS NOT ESPECIALLY DEEP BUT A DECENT FRONTO AREA OVERLAYED WITH SIG
LAYER THETA E ADVECTION DOES SET UP OVER SOUTHERN MN INTO WEST
CENTRAL WI. A FEW SPOTS COULD GET 10 INCHES. ONSET OF SNOW A
LITTLE PROBLEMATIC IN TERMS OF APPROPRIATE HIGHLIGHTS...BUT THERE
IS ENOUGH UNCERTAINTY TO GO WITH A WATCH FOR TONIGHT INTO TUESDAY
FOR SOUTH CENTRAL MN INTO WEST CENTRAL WI. I COULD SEE A CHANGES
NEEDED AFTER THE BEST BAND OF SNOW SETS UP. THE SREF PROBS OF
GREATER THAN 4 INCHES OF SNOW IS PAINTED A TAD NORTH OF 06Z NAM OF
HIGHER QPF...MORE TOWARD MKT TO RGK. OTHERWISE WILL PAINT IN SOME
ADVISORIES OVER MOST OF THE AREA EXCEPT THE FAR NORTH. EXPECT 3 TO
6 INCHES OVER THE REST OF OF CENTRAL MN INTO WEST CENTRAL WI WITH
THE HIGHER AMOUNTS FARTHER SOUTH.
ALSO A THREAT OF MIXED PRECIP OVER FAR SOUTHERN MN FOR A TIME THIS
AFTERNOON. THE LONGER TERM TRENDS ARE STILL ACTIVE WITH SYSTEMS
AFFECTING US EVERY FEW DAYS. ENSEMBLE TEMP UNCERTAINTY NOT AS
WILD AS LAST FEW RUNS THOUGH.
&&
.AVIATION.../00Z TAF ISSUANCE/
ACCUMULATING SNOWS HAD MOVED EAST THIS EVENING...WHILE FOG AND
SCATTERED SNOW FLURRIES LINGERED OVER THE ROUTES. HOWEVER...ANOTHER
BAND OF SNOW AND POSSIBLY SOME FREEZING DRIZZLE IS EXPECTED TO
DEVELOP OVERNIGHT AS ANOTHER SURGE OF WARM AND MOIST AIR LIFTS OVER
THE AREA. CEILINGS WILL START OFF BETWEEN 25 HUNDRED TO 35 HUNDRED
FEET AGL...THEN GRADUALLY LOWER TO UNDER 1000 FEET AGL BY MID/LATE
MONDAY MORNING. NOT MUCH IMPROVEMENT IS EXPECTED UNTIL TUESDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
BLUE EARTH-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-RICE-
STEELE-WASECA-WATONWAN.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR BENTON-CHIPPEWA-ISANTI-KANDIYOHI-LAC QUI PARLE-
MEEKER-POPE-SHERBURNE-STEARNS-STEVENS-SWIFT-WRIGHT-YELLOW
MEDICINE.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
TUESDAY FOR ANOKA-BROWN-CARVER-CHISAGO-DAKOTA-HENNEPIN-
MCLEOD-NICOLLET-RAMSEY-REDWOOD-RENVILLE-SCOTT-SIBLEY-
WASHINGTON.
WI...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
EAU CLAIRE-PEPIN-PIERCE.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
TUESDAY FOR BARRON-CHIPPEWA-DUNN-POLK-RUSK-ST. CROIX.
&&
JPR/MTFHazardous weather outlook, Dec 7, 9:53 PM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 953 PM CST SUN DEC 7 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 953 PM CST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT THERE IS A SMALL CHANCE FOR FREEZING DRIZZLE IN PARTS OF THE OUTLOOK AREA THROUGH THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE SNOW IS LIKELY TO DEVELOP OVER MUCH OF THE AREA MONDAY AND MONDAY NIGHT AS LOW PRESSURE BEGINS TO DEVELOP IN THE PLAINS. AREAS OF SNOW ARE LIKELY TO DEVELOP OVER CENTRAL MINNESOTA MONDAY MORNING....AND THEN OVER THE REMAINDER OF THE OUTLOOK AREA MONDAY AFTERNOON. SNOW IS LIKELY OVER SOUTH CENTRAL MINNESOTA INTO MONDAY NIGHT. ONE TO THREE INCH ACCUMULATIONS BY MIDNIGHT MONDAY NIGHT ARE PRESENTLY EXPECTED...WITH THE HIGHER END AMOUNTS IN THE MINNESOTA PORTION OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT NEW SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 5:01 AM CST | Winter Weather Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 28 hr |
| Dec 8, 1:43 PM CST | Winter Storm Warning | MPX | Faribault, Freeborn, Steele, Waseca | 19 hr |
Nearby
Winter Storm Watches in Minnesota, 2008Winter Storm Watches in Wisconsin, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.